topamax and tummy pain...

Discussion in 'Fibromyalgia Main Forum' started by joannie1, Apr 6, 2003.

  1. joannie1

    joannie1 New Member

    I don't know if this is normal or what I should do. i began topamax on Friday evening and every time i take it about 15 minutes later my stomach is is "terrible" pain. I was not given a sheet from the pharmacy on the side effects and warnings and was wondering do i keep taking this or stop. Is this something that will go away or what?
    Thanks for your help.
    Joannie
  2. Tibbiecow

    Tibbiecow New Member

    First, find a pharmacy that is open on Sunday and ask to talk to a pharmacist. They can be really helpful with this sort of situation.

    I had a very tender abdomen but not an upset stomach, just not very hungry.

    If you search topamax side effects on your search engine, you should find a pdf formad on acrobat reader to get down to the nitty gritty as to all of the prescribing information that the doctors and pharmacists have. But do talk to the pharmacist, he will either be able to tell you what you can take, or tell you to contact your doctor to find out what to do about the upset stomach.

    Topamax has sure been worth it for me, going from 4 debilitating in bed all day migraines a week down to just a few a month, mostly from pms.

    Good luck,
    Love,
    Tibbie
  3. Plantscaper

    Plantscaper New Member

    This is a subject I have much experience with, and only, recently am getting a handle on..My migraines were diagnosed about 6 years ago, and I had them frequently and explosively..I went through many of the "so-called preventatives" without much luck..still tended to have them, especially during bad allergy seasons, like now..were diagnosed by neurologist at a Headache Clinic, but never found the right solution..

    Now, this is going to sound way too simple..but if your headaches are connected to allergies/sinus problems, it may work for you as it has worked for me..you do need to find out what is causing these headaches, as in that,there will be a solution..and specifically, when did you start having them? Do you think it is related to the DDs, we have..I did not have headaches, like this, until I developed allergies and the first signs of CFS..and my headaches start, when my symptoms are worse...Well, I have started treatment with Olive Leaf Extract, and it seems to be the key to the treatment for prevention of my migraines..and I wonder if it is not rendering the pathogens, I have,
    unable to be able to survive...and I am breathing easier than I have in a long time..May be something to check out...

    FELLOW MIGRAINE SUFFERER,

    Joanie, This was suppose to be on your explosive headache post, but since you are the same person, I am going to leave it here........
    AMELIA
    [This Message was Edited on 04/06/2003]
    [This Message was Edited on 04/06/2003]
  4. Joya45

    Joya45 New Member


    I have been suffering from mirgraines for years and have seen many Drs. and have been on many meds through the years. up until recently none of the meds really worked,I've been on topomax for about 1yr now and it has helped a great deal.I went from getting Migraines everyday to getting them once in awhile usually around pms time.In the beginning I did experience alittle stomach cramping.
    My Dr. has told me that with long term use I would notice some weight lose(which I have)I take 50mg Daily at night.
    I would speak to your Dr. if the cramps persist!

    Good Luck,
    Joya45